Alert archive / Wisconsin / Small Craft Advisories in 2015
Small Craft Advisory 48, NWS Milwaukee, WI
NWS Milwaukee, WI issued this small craft advisory at May 9, 2015, 6:40 AM CDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- May 9, 2015, 6:40 AM CDT (11:40 UTC)
- Expired
- May 9, 2015, 10:01 PM CDT
- In force
- 15 hr
- Issued by
- NWS Milwaukee, WI
The text
As transmitted, in the capitals the NWS used until 2016.
822 WHUS73 KMKX 091140 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 640 AM CDT SAT MAY 9 2015 ...BRISK NORTH WINDS AND HIGH WAVES TODAY INTO SUNDAY... .BRISK NORTH TO NORTHEAST WINDS WILL PERSIST TODAY INTO SUNDAY IN THE WAKE OF A COLD FRONT. HIGH WAVES WILL DEVELOP. LMZ643>646-091945- /O.NEW.KMKX.SC.Y.0048.150509T1140Z-150510T2300Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 640 AM CDT SAT MAY 9 2015 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CDT SUNDAY. * WINDS: NORTH TO NORTHEAST 15 TO 25 KNOTS. * WAVES: 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/MKX
3 follow-up statements
239 WHUS73 KMKX 091420 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 920 AM CDT SAT MAY 9 2015 ...BRISK NORTH WINDS AND HIGH WAVES TODAY INTO SUNDAY... .BRISK NORTH TO NORTHEAST WINDS WILL PERSIST TODAY INTO SUNDAY IN THE WAKE OF A COLD FRONT. HIGH WAVES WILL DEVELOP. LMZ643>646-092230- /O.CON.KMKX.SC.Y.0048.000000T0000Z-150510T2300Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 920 AM CDT SAT MAY 9 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT SUNDAY... * WINDS: NORTH TO NORTHEAST 15 TO 25 KNOTS. * WAVES: 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/MKX
689 WHUS73 KMKX 091949 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 249 PM CDT SAT MAY 9 2015 ...BRISK NORTH TO NORTHEAST WINDS AND HIGH WAVES THROUGH SUNDAY... .BRISK NORTH TO NORTHEAST WINDS WILL PERSIST INTO SUNDAY WITH HIGHER WAVES. LMZ643>646-100400- /O.CON.KMKX.SC.Y.0048.000000T0000Z-150510T2300Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 249 PM CDT SAT MAY 9 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT SUNDAY... * WINDS: NORTH TO NORTHEAST 15 TO 25 KNOTS. * WAVES: 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
811 WHUS73 KMKX 100301 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1001 PM CDT SAT MAY 9 2015 ...WINDS AND WAVES HAVE DIMINISHED A LITTLE... .THE PERSISTENT NORTHEAST WINDS AND WAVES HAVE DIMINISHED TO JUST BELOW SMALL CRAFT ADVISORY CRITERIA...AND WILL CONTINUE THROUGH THE NIGHT. LMZ643>646-100415- /O.CAN.KMKX.SC.Y.0048.000000T0000Z-150510T2300Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 1001 PM CDT SAT MAY 9 2015 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS CANCELLED THE SMALL CRAFT ADVISORY. THE PERSISTENT NORTHEAST WINDS AND WAVES HAVE DIMINISHED TO JUST BELOW SMALL CRAFT ADVISORY CRITERIA...AND WILL CONTINUE THROUGH THE NIGHT. $$ HENTZ WWW.WEATHER.GOV/MKX
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at May 9, 3:36 AM CDT, 3 hours 4 minutes earlier.
Area forecast discussion, May 9, 3:36 AM CDT, 3 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 336 AM CDT SAT MAY 9 2015 .TODAY AND TONIGHT...FORECAST CONFIDENCE IS MEDIUM. A COLD FRONT ACCELERATED DOWN LAKE MI AND IS AIDING IN BREAKING UP THE FOG. THE SHOWERS WILL CONTINUE TO COME TO AN END AS THE SHORTWAVE TROUGH AND FRONTOGENESIS MOVES AWAY. UPPER RIDGING IS THEN EXPECTED TODAY ALONG WITH A SFC RIDGE ALONG THE LAKESHORE. THE NNELY FLOW NEAR LAKE MI WILL MAKE FOR A VERY COOL DAY BUT ALSO SUPPORT CONTINUED STRATUS UNTIL THE LATE AFTERNOON. THE STRATUS INLAND WILL LIKELY BECOME SCATTERED BY EARLY AFTERNOON. HIGH TEMPS WILL RANGE FROM 70F OVER SOUTH CENTRAL WI TO THE LOWER TO MID 50S OVER FAR ERN WI. MOST OF TNT WILL BE QUIET BUT A SHORTWAVE TROUGH AND ASSOCIATED THETAE ADVECTION WILL APPROACH THE WI/IL BORDER BY 12Z SUN. POP FCST RANGES FROM SLIGHT CHANCES FROM KMSN TO KMKE TO LIKELY POPS OVER THE FAR SW CWA. THE CONTINUED NELY WINDS WILL BRING LOW TEMPS IN THE 40S. .SUNDAY AND MONDAY...FORECAST CONFIDENCE...MEDIUM SHOWERS AND STORMS ARE LIKELY SUNDAY MORNING AS A SHORTWAVE AND AREA OF WARM ADVECTION LIFT THROUGH SOUTHERN WISCONSIN. THERE IS SOME CONCERN THAT THE BULK OF CONVECTION WILL FOCUS TO THE SOUTH AND EAST AS THE LOW LEVEL JET SHIFTS EASTWARD. THE LATEST NAM AND ECMWF REFLECT THAT SCENARIO SOMEWHAT. THINK THE WAVE AND WARM ADVECTION LOOK DECENT ENOUGH THOUGH TO KEEP LIKELY POPS GOING MOST PLACES. THE SURFACE WARM FRONT WILL APPROACH OR MOVE INTO THE FORECAST AREA SUNDAY NIGHT...WITH THE COLD FRONT THEN MOVING THROUGH BY LATER MONDAY. SHOWERS AND STORMS ARE LIKELY THROUGH THIS PERIOD...WITH A FEW STRONG TO SEVERE STORMS POSSIBLE WITH DECENT INSTABILITY AND 0-6 KM BULK SHEAR PEAKING AT 40 TO 50 KT SUNDAY NIGHT INTO EARLY MONDAY. LOWERED HIGH TEMPS SUNDAY GIVEN MORNING PRECIP...CLOUDS THROUGH THE DAY...AND COOL EASTERLY WINDS OFF OF LAKE MICHIGAN. WINDS WILL BE SOUTH TO SOUTHWEST MUCH OF THE DAY MONDAY AHEAD OF THE APPROACHING COLD FRONT...WHICH WILL BRING MILDER TEMPS INTO THE FORECAST AREA. .TUESDAY THROUGH FRIDAY...FORECAST CONFIDENCE...MEDIUM BELOW NORMAL TEMPERATURES ARE EXPECTED FOR THE MIDDLE OF NEXT WEEK...RETURNING TO NEAR NORMAL LATE IN THE WEEK. COULD SEE A FEW SHOWERS WITH A WEAK WAVE OR TWO...BUT OTHERWISE IT LOOKS MAINLY DRY FOR TUESDAY THROUGH FRIDAY. && .AVIATION/12Z TAFS/... THE COLD FRONTAL PASSAGE EARLY THIS MORNING HAD SLIGHTLY DRIER AIR BEHIND IT AND IT DISSIPATED THE FOG. STILL CANNOT RULE OUT LOCAL 3-5SM BR AROUND SUNRISE. THE STRATUS OVER SRN WI WILL REMAIN THROUGH THE MORNING BUT LIKELY BECOME SCATTERED OVER WELL INLAND LOCATIONS BY EARLY AFTERNOON BUT NOT NEAR THE LAKE UNTIL LATE AFTERNOON. THE CIGS WILL RANGE FROM 2.5-3.5 KFT OVER SOUTH CENTRAL WI AND BELOW 1.0 KFT OVER THE SE WI TAF SITES BUT LIFT TO AROUND 1.0 KFT FOR THE AFTERNOON. THERE ARE SMALL CHANCES OF SHOWERS AND TSTORMS AROUND SUNRISE SUNDAY. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...NONE. LM...NONE. && TODAY/TONIGHT AND AVIATION...GEHRING SUNDAY THROUGH FRIDAY...DDV
Hazardous weather outlook, May 9, 4:26 AM CDT, 2 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 426 AM CDT SAT MAY 9 2015 WIZ046-047-051-052-056>060-062>072-100930- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 426 AM CDT SAT MAY 9 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SEVERAL PERIODS OF THUNDERSTORMS ARE EXPECTED SUNDAY INTO MONDAY AS LOW PRESSURE AND A FRONTAL BOUNDARY MOVE THROUGH THE REGION. SEVERE THUNDERSTORMS WILL BE POSSIBLE MAINLY SUNDAY EVENING AND POSSIBLY AGAIN MONDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED SUNDAY NIGHT OR MONDAY. LMZ643>646-100930- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 426 AM CDT SAT MAY 9 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT BRISK NORTH TO NORTHEAST WINDS AND WAVE HEIGHTS WILL APPROACH SMALL CRAFT ADVISORY LEVELS TODAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS ARE LIKELY SUNDAY INTO MONDAY AS LOW PRESSURE AND A FRONTAL BOUNDARY MOVE THROUGH THE REGION. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE. SMALL CRAFT ADVISORY CONDITIONS MAY BE REACHED MONDAY AFTERNOON THROUGH TUESDAY DUE TO BRISK WESTERLY WINDS IN THE WAKE OF LOW PRESSURE. WWW.WEATHER.GOV/MKX MG
Nearby
Small Craft Advisories in Wisconsin, 2015Every small craft advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.